Texas, 2004

Hail in Texas, May 31, 2004

May 31, 2004 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 31, 1:34 PM CST, 1 hour 38 minutes earlier.

Area forecast discussion, May 31, 1:34 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
234 PM CDT MON MAY 31 2004

.DISCUSSION...
CLOSED UPPER LOW OVER UPPER MISSISSIPPI VALLEY WILL MOVE VERY
SLOWLY EAST NEXT FEW DAYS. THIS WILL PUT FORECAST AREA AT BOTTOM OF
TROF AND ALLOW SURFACE BOUNDARY TO RETREAT BACK NORTH TONIGHT AND
TUESDAY. SHORT WAVES ROTATING AROUND LOW WILL INTERACT WITH
MOIST AND UNSTABLE ATMOSPHERE OVER THE REGION...CAUSING
SCATTERED SHOWERS AND TSTMS. WILL GO OVER MOS POPS TONIGHT
AS SURFACE BOUNDARY MOVES BACK NORTH. THEN ON TUESDAY...WEAK SHORT
WAVE SHOULD HELP CREATE A LITTLE EXTRA LIFT...RESULTING IN A SLIGHT
CHANCE OF TSTMS...MOSTLY COINCIDING WITH AFTERNOON HEATING.
BEST CHANCE OF PRECIP LATE WEDNESDAY INTO THURSDAY WITH STRONGER
SHORT WAVE DIGGING A LITTLE FURTHER SOUTH AND BRINGING SURFACE
BOUNDARY BACK INTO CWA. THIS BOUNDARY APPEARS TO BECOME STATIONARY
OVER CWA ALSO...SO HOLDING ON TO SMALL CHANCES OF PRECIP IN FORECAST
THROUGH NEXT WEEKEND. FINALLY BY MONDAY...UPPER RIDGE OVER SOUTHWEST
U.S. BEGINS TO BUILD EAST...ENDING PRECIP CHANCES FOR A FEW DAYS.
TEMPERATURES SHOULD BE RUN SLIGHTLY ABOVE NORMAL UNTIL THURSDAY...
THEN MAY FALL BACK NEAR SEASON NORMALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  91  73  89 /  40  20  30  40
MLU  67  90  70  89 /  40  20  30  40
TXK  68  90  70  88 /  30  20  30  40
TYR  71  92  73  90 /  40  20  30  30
LFK  71  93  73  92 /  40  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

14
Hazardous weather outlook, May 31, 11:00 AM CST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON MAY 31 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON MAY 31 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON
NEAR A DRYLINE FRONT ACROSS NORTH CENTRAL TEXAS. THIS CONVECTION WILL
MOVE INTO EAST TEXAS THIS EVENING AND EVENTUALLY INTO NORTHWEST
LOUISIANA. SOME STORMS COULD REACH SEVERE LIMITS TONIGHT...PRODUCING
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A WEAK FRONT WILL REMAIN NEARLY STATIONARY ACROSS NORTHEAST TEXAS
AND NORTH LOUISIANA THROUGH WEDNESDAY. THIS BOUNDARY WILL HELP FOCUS
DEVELOPMENT OF SCATTERED THUNDERSTORMS. SOME OF THESE STORMS COULD
BECOME SEVERE.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED TONIGHT.

The radar

The Shreveport radar (KSHV), 149 km away, was scanning. The volume nearest the first event began at 21:14 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Angelina

When
May 31, 3:12 PM CST
Where
Angelina County, Lufkin
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.350, -94.733

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394297.